U.S. doctors online nowAsk doctors free
Canada
A 18-year-old female asked:

I got the depo-provera shot yesterday, my arm is realy sore and burnng at injection site also a hard lump under the skin around injection site. is this normal?

1 doctor answer1 doctor weighed in
Dr. Jane Van Dis
Obstetrics and Gynecology 18 years experience
Yes: Sorry that happened. The symptoms you are describing though are normal. It's possible that a small blood vessel broke under the skin, or that your muscle is just cramping up around the area where the shot occurred. A little bit of time and it will be gone. In the meantime, for the pain, try some ibuprofen, 600mg.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 10, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.